Opiate Flu Like Symptoms

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Oozz
Posts: 74
Joined: Wed Oct 11, 2017 8:09 pm

Opiate Flu Like Symptoms

Postby Oozz » Fri Mar 29, 2019 12:48 pm

Hello All,

I was prescribed methadone 2-3 months ago. Initially, I was reluctant to take it since my lyrica and mirapex combo ha| been working well, but I started to notice my sleep quality was declining.

After 2-3 days of taking 2.5mg at night, I got extremely bad flu like symptoms. Severe headache behind my eyes - triggered by light- nausea, and vomiting. Obviously, I stopped taking it, but I have to say that it was effective in terms of sleep quality and RLS relief.

I looked this up online and it seems like these are withdrawals symptoms, but I’m not sure why I would experience withdrawal after 2-3 days. Furthermore, i had this issue with kratom, making me think this is an opiate specific reaction. I’m wondering if anyone else has had or heard of an experience like this.

I’m set to see my doctor in a few weeks and I’ll run it by him as well.

Best,

Oozz

stjohnh
Posts: 800
Joined: Sun Feb 14, 2016 3:13 pm
Location: Palo Alto, California

Re: Opiate Flu Like Symptoms

Postby stjohnh » Fri Mar 29, 2019 3:57 pm

Hmmm... I don't know the answer to your question, but it seems unlikely that you would have withdrawal symptoms from methadone after taking it for only a few days. Perhaps you actually had the flu?
Blessings,
Holland

Rustsmith
Moderator
Posts: 3890
Joined: Sat Sep 28, 2013 9:31 pm
Location: Pueblo, Colorado

Re: Opiate Flu Like Symptoms

Postby Rustsmith » Fri Mar 29, 2019 4:23 pm

Oozz, I was on methadone for 2.5 yrs. If I was late taking my pill, I would start to feel flu-like symptoms in the form of body aches. I had to completely stop for several days (long story) and I never felt any of the symptoms that you are describing.

There are a number of potential side effects for methadone. The ones that hit vary from person to person. Nausea and vomiting are listed as being "common" and headaches are on the list of side effects that warrant calling your doctor. If this is the case, simply switching to a different opioid may address the problem.

So, it is possible that you are experiencing a number of very unpleasant side effects, or as Holland said, maybe you were terribly unlucky and you had the flu at the same time as you were trying the methadone.
Steve

Augmentation Evaluation http://bb.rls.org/viewtopic.php?f=4&t=9005

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

QyX
Posts: 439
Joined: Wed Mar 13, 2013 12:53 pm
Location: Berlin / Germany

Re: Opiate Flu Like Symptoms

Postby QyX » Fri Mar 29, 2019 5:08 pm

Methadone is famous for causing a lot of side effects ...

Trying a different opioid (Oxycodone, Hydromorphone, Morphine, ...) might be worth a try ...


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest